MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FMP HIP; LINER, LOCKING RING, CONSTRAINED

ENCORE MEDICAL, L.P. FMP HIP; LINER, LOCKING RING, CONSTRAINED
Catalog Number 436-28-000
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/23/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient dislocating her hip and breaking the constrain liner locking ring.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient dislocated her hip and broke the constrained locking ring after 1 year of patient use.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmr's) were associated with this part.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The surgeon reported no issues associated with the explanted product and provided no information that definitively described the root cause or reason for the dislocation.The scope of this investigation is limited without having the parts available for evaluation.Other conditions relating to this event could not be determined with confidence.Factors that may contribute to a dislocation not associated with the implant are: improper implant selection, degenerative bone disease, and improper surgical technique.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
LINER, LOCKING RING, CONSTRAINED
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5517490
Report Number1644408-2016-00130
Device Sequence Number385955
Product Code KWZ
UDI-Device Identifier00888912085663
UDI-Public(01)00888912085663
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K023794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number436-28-000
Device Lot Number86346L01B
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2016
Supplement Report FDA Received Date09/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight113